MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Codes Positioning Failure (1158); Difficult to Open or Close (2921)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has been returned to the manufacturer.An investigation on the device is ongoing.Manufacturer is also following up with the healthcare facility to gather additional information regarding the reported event.A follow-up report will be submitted upon completion of investigation on the device and/or availability of new relevant information.
 
Event or Problem Description
The manufacturer was notified of an intraoperative explant related to a perceval plus suturless aortic heart valve size m that occurred on (b)(6) 2025.The patient¿s native valve had been replaced due to aortic insufficiency.During implantation, the prosthetic valve had been repositioned twice due to complications described as ¿pop-up of the device¿.Subsequently, restricted leaflet motion was observed, resulting in severe central valve insufficiency, which led to the decision to explant the device.A size 23 stented biological valve was implanted as a replacement.The event resulted in a second aortic cross-clamping and a prolonged myocardial ischemia time.
 
Additional Manufacturer Narrative
Updated sections: a4, b4, b5, g3, g6, h2, h3, h6, h11.Corrected sections: h1.The returned valve was received in the explant kit¿s plastic jar filled with unknown liquid.Overall, the returned prosthesis appeared to be in good storage condition.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.A dimensional analysis was conducted to ensure the device met the specifications.The height of each leaflet was verified resulting in conformity.Both the valve inflow skirt and the sinusoidal structures were found to be compliant.To investigate the reported central leak, hydrodynamic testing was performed.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 2.8% and the effective orifice area was 3.19 cm2, which is below the requirement of iso 5840 (rf% < 10% and eoa > 1.25 cm2) for a prosthesis of equivalent size.No opening or coaptation anomalies were detected both in normotensive and hypotensive conditions.This is further supported by the steady flow test images taken prior to product release, which show no signs of abnormal behavior and demonstrate consistent leaflet morphology during opening and closing.Based on the analysis conducted, the reported event cannot be attributed to any intrinsic factor related to the device itself, as no anomalies were observed during the investigation.Specifically, no hypomobile leaflet and central leak were detected either during the hydrodynamic test nor in the images from the steady flow test performed prior to product release.The reported ¿pop-up¿ of the device may be due to a complex annular anatomy that potentially led to malpositioning.However, a definitive root cause could not be determined.
 
Event or Problem Description
The manufacturer was notified of an intraoperative explant related to a perceval plus suturless aortic heart valve size m that occurred on (b)(6) 2025.The patient¿s native valve had been replaced due to aortic insufficiency.During implantation, the prosthetic valve had been repositioned twice due to complications described as ¿pop-up of the device¿.Subsequently, restricted leaflet motion was observed, resulting in severe central valve insufficiency, which led to the decision to explant the device.A size 23 stented biological valve was implanted as a replacement.The event resulted in a second aortic cross-clamping and a prolonged myocardial ischemia time.The hospital notified the italian ministry of health of the incident on (b)(6) 2025.Based on the further information received, two days after surgery the patient developed hyposthenia of the left lower limb, and brain ct scan revealed an ischemic stroke.On the following day (b)(6), the patient was reintubated due to worsening neurological and respiratory status.Thoracic ct and microbiological tests confirmed the presence of pneumonia.Due to prolonged mechanical ventilation, a tracheostomy was performed.On (b)(6), the patient developed atrial fibrillation.Subsequently, cholecystitis was diagnosed.At the time of discharge, all issues had been resolved, and the patient was in good clinical condition.Reportedly.The surgery was isolated with ministernotomy approach with no concomitant procedures.During collapsing and releasing of the valve no problem was noted.After the valve was implanted, they immediately recognized that it was positioned above the aortic annulus.As reported, perimount magna ease 23 mm was ultimately implanted in the patient.The additional cpb time was 103 minutes, and the additional cross-clamp time was 86 minutes.The patient was hemodynamically stable during the whole procedure.The abnormal movement of the leaflet were noted in the intraoperative echo images.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22399597
Report Number3004478276-2025-00153
Device Sequence Number15596814
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)281124
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight86 KG